Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Jun 10, 2006, 11:37 AM EDT for Monroe County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 11:37 AM EDT (15:37 UTC)
- Expired
- Jun 10, 2006, 12:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Key West radar (KBYX), 6 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 3.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KKEY 101539 SVRKEY FLC087-101600- /O.NEW.KKEY.SV.W.0001.060610T1537Z-060610T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 1137 AM EDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER KEYS IN MONROE COUNTY IN FLORIDA * UNTIL NOON EDT * AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF BIG COPPITT KEY...OR ABOUT 12 MILES EAST OF KEY WEST...AND MOVING NORTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGARLOAF KEY...BAY POINT...SHARK KEY AND BOCA CHICA PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE KEY WEST AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3. LAT...LON 2441 8164 2449 8146 2483 8164 2476 8183 $$ MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:55 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 9:55 AM EDT, 1 hour 42 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 955 AM EDT SAT JUN 10 2006 .DISCUSSION... AREA OF LOW PRESSURE IN THE WESTERN CARIBBEAN NOW TROPICAL DEPRESSION 1. CLOSER TO THE KEYS...PLENTY OF CLOUDS OVERHEAD AND INTO SOUTH FLORIDA AS SURFACE HIGH PRESSURE EXTENDS FROM THE ATLANTIC ACROSS THE SOUTH PORTION OF THE STATE. KBYX SHOWS A BROKEN CLUSTERN OF MODERATE TO HEAVY SHOWERS EXTENDING FROM THE VICINITY OF THE LOWER KEYS WESTWARD...WITH A FEW EMBEDDED THUNDERSTORMS. A LARGER AREA OF MODERATE RAIN IS PROGRESSING NORTHWARD FROM THE CUBAN COAST...BUT THE NORTHERN IS TENDING TO DIMINISH AS IT GETS OVER THE STRAITS. HOWEVER...RAIN CHANCES BY LATE AFTERNOON LOOK A LITTLE BETTER FOR THE ENTIRE STRETCH OF THE ISLANDS. WILL UPDATE THE GRIDS TO TAKE POPS INTO THE HIGH CHANCE RANGE AND DROP A DEGREE OR TWO OFF THE HIGH TEMPERATURES...A ZONE UPDATE WILL BE OUT SHORTLY. WILL ALSO INCORPORATE AN INITIAL WIND CHANGE WITH A BREEZY DESCRIPTOR AS SOUTHEAST WINDS HAVE PICKED UP BETWEEN THE HIGH TO OUR NORTHEAST AND TD1. THE LATE MORNING COASTAL WATERS UPDATE WILL HAVE SIMILAR ADJUSTMENTS. TD1 IS FORECAST TO TRACK THROUGH THE CENTRAL PORTION OF THE GULF OF MEXICO AND THEN TURN TO THE NORTHEAST AND BE NEAR NORTH FLORIDA ON MONDAY. FYI...A ROUGH ESTIMATE FOR THE CLOSEST APPROACH TO KEY WEST IS NEARLY 300 MILES TO THE WEST EARLY SUNDAY MORNING. MR ===================================================================== .PREVIOUS DISCUSSION... .CURRENTLY... GOES-12 IR IMAGERY AND OBSERVATIONS REVEAL LOW PRESSURE MOVING NORTHWARD OVER THE NORTHWEST CARIBBEAN SEA...WITH A WEAK WESTERN ATLANTIC RIDGE REACHING ACROSS SOUTH CENTRAL FLORIDA. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS IS RESULTING IN SOUTHEAST WINDS OF AROUND 15 KNOTS WITH GUSTS NEAR 20 KNOTS OVER THE WESTERN STRAITS. MEANWHILE...LOCAL RADARS ARE DETECTING ONLY ISOLATED SMALL SHOWERS OVER THE DISTANT WATERS BEYOND 30 NM SOUTH OF THE LOWER KEYS...BETWEEN BIG PINE KEY AND DRY TORTUGAS. .FORECAST... A COMPLEX WEATHER PATTERN IS SETTING UP OVER THE NEXT SEVERAL DAYS AS A MID AND UPPER LEVEL TROUGH REACHING SOUTHWARD INTO THE WESTERN ATLANTIC OFFSHORE OF THE FLORIDA EAST COAST LIFTS OUT THROUGH SUNDAY...ALLOWING THE WESTERN ATLANTIC RIDGE TO NOSE BACK INTO THE FLORIDA PENINSULA. MEDIUM RANGE MODELS DIFFER ON THE EXTENT AT WHICH THE ANTICYCLONE BUILDS WESTWARD...WITH NAM THE MOST FORMIDABLE AND FURTHEST WEST...GFS KEEPS THE WESTERN PERIPHERY OVER THE BAHAMAS...WHILE UKMET AND ECMWF LIE IN BETWEEN. BECAUSE OF THE SUBTLE DIFFERENCES ON HANDLING THE WESTERN ATLANTIC ANTICYCLONE ALOFT...NAM TAKES THE SURFACE LOW PRESSURE SYSTEM WEST NORTHWEST AND ACROSS THE YUCATAN PENINSULA...WHILE GFS LIFTS THE SYSTEM NORTH NORTHWEST THROUGH THE YUCATAN CHANNEL. BOTH UKMET AND ECMWF TAKE IT ACROSS THE NORTHEAST PORTION OF THE YUCATAN TONIGHT AND INTO THE SOUTH CENTRAL GULF SUNDAY. WITH SATELLITE PHOTOGRAPHS AND OBSERVATIONS ALREADY INDICATING LOW PRESSURE LIFTING NORTHWARD EARLY THIS MORNING...WILL DISCOUNT NAM. HOWEVER...BELIEVE THE WESTERN ATLANTIC RIDGE WILL BUILD FURTHER WESTWARD THEN GFS IS INDICATING...AND THEREFORE WILL LEAN TOWARD UKMET/ECMWF SOLUTION TAKING THE SYSTEM FURTHER INTO THE CENTRAL GULF OF MEXICO LATE MONDAY. PRECIPITATION WISE...A DEEPENING SOUTHEAST TO SOUTH FLOW ALOFT WILL DEFINITELY PROVIDE CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS OVER THE NEXT COUPLE OF DAYS...BUT THE MAIN LOW LEVEL CONVERGENCE AREA SHOULD REMAIN JUST TO OUR WEST. THEREFORE...WILL MAINTAIN CONSIDERABLE CLOUDINESS THROUGH SUNDAY...AND WILL TAKE A BLEND BETWEEN MET AND MAV MOS POPS...WHILE SLIGHTLY BELOW NORMAL MOS TEMPS LOOK GOOD DUE TO EXTENSIVE CLOUD COVER. EXTENDED PERIOD...(TUESDAY THROUGH FRIDAY) WITH PLENTY OF UNCERTAINTY ON THE EVENTUAL TRACK AND INTENSITY OF LOW PRESSURE OVER THE GULF OF MEXICO...WILL MAINTAIN SLIGHTLY ABOVE NORMAL POPS AND NEAR AVERAGE TEMPERATURES THROUGH THE PERIOD. && .MARINE... THE PRESSURE DIFFERENCE BETWEEN A WESTERN ATLANTIC RIDGE AND LOW PRESSURE ORGANIZING IN THE NORTHWEST CARIBBEAN WILL RESULT IN INCREASING WINDS ON KEYS WATERS...WITH THE STRONGEST WINDS AND HIGHER SEAS OVER THE WESTERN HALF OF OUR AREA. HENCE...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR THE WESTERN TWO THIRDS OF THE ATLANTIC WATERS...AND AN EXERCISE CAUTION HEADLINE FOR THE GULF WATERS. FRESH TO OCCASIONALLY STRONG WINDS WILL COVER A GOOD PORTION OF OUR AREA TONIGHT THROUGH SUNDAY NIGHT. THEREAFTER...PENDING ON THE EXACT TRACK AND INTENSITY OF THE LOW PRESSURE SYSTEM WILL DETERMINE THE MAGNITUDE OF WINDS EARLY NEXT WEEK. REGARDLESS...MARINERS SHOULD CLOSELY MONITOR THIS AREA OF LOW PRESSURE IN THE NORTHWEST CARIBBEAN. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY ALONG THE ROUTE MIAMI TO KEY WEST...AND AT THE ISLAND TERMINALS. ISOLATED SHOWERS ARE LIKELY ALONG THE ROUTE. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON ON THE MAINLAND LEG OF THE ROUTE. MEAN CELL MOTION WILL BE 14008KT WITH MOST TOPS AOB FL400. && .PRELIMINARY TEMPS AND POPS... KEY WEST 85 78 85 78 / 50 50 40 40 MARATHON 87 78 88 78 / 50 50 40 40 && .KEY WATCHES/WARNINGS/ADVISORIES...SCA GMZ053-054-073-074-075. && PUBLIC/MARINE/FIRE/DIGITAL...APA AVIATION/NOWCASTS............DFM
Hazardous weather outlook, Jun 10, 6:00 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT JUN 10 2006 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-111000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 600 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE PRESSURE DIFFERENCE BETWEEN LOW PRESSURE OVER THE NORTHWEST CARIBBEAN SEA AND A RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE FLORIDA PENINSULA...WILL RESULT IN INCREASING WINDS ON KEYS WATERS TODAY AND TONIGHT. HENCE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC WATERS WEST OF CRAIG KEY TO BEYOND DRY TORTUGAS TODAY...AND MAY BE REQUIRED ON ALL WATERS TONIGHT AND SUNDAY. OTHERWISE...A MODERATELY UNSTABLE AND STRENGTHENING SOUTHEASTERLY FLOW...WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BEGINNING THIS AFTERNOON AND CONTINUING TONIGHT. ALL INTERESTS IN THE FLORIDA KEYS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS AREA OF LOW PRESSURE IN THE NORTHWEST CARIBBEAN. OTHERWISE...THE PRIMARY THUNDERSTORM HAZARDS WILL BE DEADLY CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS EXPECTED TO EMERGE INTO THE SOUTHEAST GULF OF MEXICO SUNDAY...MAINTAINING FRESH TO STRONG SOUTHEAST WINDS ACROSS OUR REGION. SUBSEQUENTLY...A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT FOR ALL KEYS FOR AT LEAST SUNDAY AND SUNDAY NIGHT. IN ADDITION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT OUR ENTIRE AREA. THEREAFTER...AS LOW PRESSURE PULLS FURTHER AWAY FROM OUR REGION...WINDS AND THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Jun 10, 11:36 AM EDT | Special Marine Warning | KEY | 54 min | |
| Jun 10, 12:19 PM EDT | Special Marine Warning | KEY | 56 min | |
| Jun 10, 12:30 PM EDT | Special Marine Warning | KEY | 60 min | |
| Jun 10, 1:25 PM EDT | Special Marine Warning | KEY | 35 min | |
| Jun 10, 4:19 PM EDT | Special Marine Warning | KEY | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.